Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 101, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 6, 2019, 7:26 PM CDT for Montgomery County, Robertson County, Sumner County, Tennessee. It was in force for 34 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2019, 7:26 PM CDT (00:26 UTC)
- Expired
- Aug 6, 2019, 8:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Montgomery County, TN, Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 7:55 PM CDT | TSTM WND DMG | Springfield, TN | NUMEROUS TREES AND POWER LINES BLOWN DOWN ACROSS ROBERTSON COUNTY WITH SEVERAL ROADWAYS BLOCKED...INCLUDING HWY 76 AT NEW HALL ROAD...KINNEYS ROAD...GLEN RAVEN ROAD AT DORTCH ROAD...AND BETHEL ROAD BETWEEN I-65 AND HWY 31. OVER 6000 CUSTOMERS WITHOUT POWER. |
| Aug 6, 7:55 PM CDT | TSTM WND GST 60 | 3 E Springfield, TN | |
| Aug 6, 8:00 PM CDT | TSTM WND DMG | White House, TN | NWS EMPLOYEE REPORTED NUMEROUS TREES AND TREE LIMBS DOWN ACROSS WHITE HOUSE |
| Aug 6, 8:05 PM CDT | TSTM WND DMG | Greenbrier, TN | TREES AND POWER LINES DOWN THROUGHOUT TOWN. |
| Aug 6, 8:05 PM CDT | TSTM WND GST 60 | Greenbrier, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1077 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
The text
As transmitted.
471
WUUS54 KOHX 070026
SVROHX
TNC125-147-165-070100-
/O.NEW.KOHX.SV.W.0101.190807T0026Z-190807T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
726 PM CDT Tue Aug 6 2019
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northeastern Montgomery County in Middle Tennessee...
Northwestern Sumner County in Middle Tennessee...
Robertson County in Middle Tennessee...
* Until 800 PM CDT.
* At 726 PM CDT, a severe thunderstorm was located near Guthrie, or
11 miles south of Elkton, moving southeast at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Springfield, White House, Millersville, Greenbrier, Coopertown,
Ridgetop, Cross Plains, Portland, Orlinda, Adams, Cedar Hill,
Mitchellville and Cottontown.
This includes the following highways...
Interstate 65 between mile markers 102 and 121.
Interstate 24 between mile markers 1 and 19, and between mile
markers 25 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3663 8656 3665 8652 3643 8642 3638 8673
3641 8675 3637 8679 3636 8685 3638 8686
3637 8686 3639 8689 3639 8694 3637 8698
3645 8709 3645 8714 3664 8738 3665 8659
TIME...MOT...LOC 0026Z 309DEG 45KT 3666 8709
HAIL...0.75IN
WIND...60MPH
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:34 PM CDT, 52 minutes earlier.
Area forecast discussion, Aug 6, 6:34 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Nashville TN 634 PM CDT Tue Aug 6 2019 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Radar imagery this afternoon shows a few showers have popped up in the Upper Cumberland and along the Tennessee River, with visible satellite indicated a few other towering cumulus which may develop into showers shortly. Expecting this isolated activity to continue through the afternoon hours, and have expanded slight chance pops to the entire area through 00Z. By this evening, a fairly potent shortwave trough axis and associated weak surface front will shift southeastward out of the Midwest towards Tennessee. Scattered showers and thunderstorms are already forming along this boundary across eastern Missouri and southern Illinois, and this activity will continue southeastward across our area mainly between 03Z to 12Z per all guidance. Latest HRRR and CONSShort model runs are pinging on the highest pops tonight being over the northeast half of our area roughly along and east of I-24, and have kept pops above guidance in the high chance and likely categories - especially across our eastern counties. HREF severe guidance indicates there is at least some potential for a few strong to maybe even a severe storm or two with the activity this evening, mainly across our far northern counties, so cannot rule out a warning or two with damaging winds the main threat. Some locally heavy rainfall will also be possible as storm motions will only be on the order of 20 to 30 mph. Tonight's showers and storms are expected to move out of our forecast area by Wednesday morning, with the afternoon likely dry and a bit cooler due to the morning precip and cloud cover. Precip chances ramp back up Thursday and especially Friday as a decent cold front for early August shifts southward into Middle Tennessee. Cloud cover and fairly widespread precip coverage will keep highs a few degrees cooler on Friday. Airmass behind the front will be a tad cooler but significantly drier and less humid, and low pops shown on the models for Saturday are likely too high. Therefore at least the first half of the upcoming weekend will likely be quite nice for early August. From Sunday onward, 12Z models differ with Euro remaining dry and heating us up quite a bit due to a building upper ridge over Texas, while the GFS keeps us in northwest flow with occasional rounds of showers and storms and temperatures near normal. Will keep low pops and near normal temps going for now until better consensus emerges in the global models. && .AVIATION... 00Z TAF DISCUSSION. Showers and thunderstorms will move through the area this evening through early overnight hours. Have in VCTS but also tempo groups for best timing chances per short term models for each terminal. MVFR/IFR cigs/vis will be possible with stronger showers and storms should they pass over terminals. Fog will be possible as well overnight, along with some lingering light showers, but expecting VFR conditions after sunrise and during the day Wednesday with westerly/northwesterly winds around 10 knots with gusts to around 15 knots. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Shamburger AVIATION........Barnwell
Hazardous weather outlook, Aug 6, 2:02 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 202 PM CDT Tue Aug 6 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-071915- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 202 PM CDT Tue Aug 6 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms are expected to develop in Kentucky and move southeastward across the area this evening into tonight. A few storms could be strong or possibly severe, with damaging winds and locally heavy rainfall the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Shamburger
In the hours before
Special weather statement, Aug 6, 6:03 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
603 PM CDT Tue Aug 6 2019
TNZ007-062345-
Robertson TN-
603 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTSON COUNTY UNTIL
645 PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Springfield, moving east at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Springfield, White House, Cross Plains, Orlinda, Adams and Cedar
Hill.
This includes Interstate 65 between mile markers 106 and 111.
LAT...LON 3645 8667 3643 8669 3654 8708 3664 8705
3665 8661
TIME...MOT...LOC 2302Z 276DEG 11KT 3659 8696
BarnwellSpecial weather statement, Aug 6, 6:59 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
659 PM CDT Tue Aug 6 2019
TNZ007-070100-
Robertson TN-
659 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTSON COUNTY
UNTIL 800 PM CDT...
At 659 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Springfield, moving east at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Springfield, White House, Millersville, Cross Plains and Orlinda.
This includes Interstate 65 between mile markers 105 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3665 8659 3663 8657 3659 8659 3653 8664
3648 8664 3642 8670 3655 8699 3665 8700
TIME...MOT...LOC 2359Z 279DEG 11KT 3661 8693
BarnwellSpecial weather statement, Aug 6, 7:14 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
714 PM CDT Tue Aug 6 2019
TNZ005>007-023-026-070100-
Stewart TN-Robertson TN-Cheatham TN-Montgomery TN-Houston TN-
714 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...STEWART...NORTHERN
CHEATHAM...HOUSTON AND ROBERTSON COUNTIES UNTIL 800 PM CDT...
At 714 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elkton to 9 miles south of Canton.
Movement was southeast at 50 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Clarksville, Springfield, Dover, Erin, White House, Millersville,
Greenbrier, Coopertown, Ridgetop, Cross Plains, Tennessee Ridge, Big
Rock, Pleasant View, Orlinda, Adams, Cedar Hill, Cumberland City,
Palmyra, Houston County Airport and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3666 8785 3663 8785 3665 8659 3663 8656
3641 8669 3642 8675 3637 8679 3639 8691
3636 8691 3631 8731 3634 8751 3629 8752
3624 8795 3631 8796 3645 8806 3656 8803
3668 8807
TIME...MOT...LOC 0014Z 306DEG 42KT 3684 8713 3667 8797
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:06 PM CDT | Areal Flood Advisory | OHX | Robertson | 3 hr |
| Aug 6, 7:14 PM CDT | Special Weather Statement | OHX | Houston, Montgomery, Robertson, Stewart | 46 min |
| Aug 6, 7:54 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Stewart | 66 min |
| Aug 6, 7:56 PM CDT | Special Weather Statement | OHX | Davidson, Macon, Smith, Sumner, Trousdale, Wilson | 64 min |
| Aug 6, 7:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 47 min |
| Aug 6, 8:34 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Davidson, Rutherford, Williamson, Wilson | 41 min |
| Aug 6, 8:37 PM CDT | Special Weather Statement | OHX | Hickman, Williamson | 53 min |
| Aug 6, 8:46 PM CDT | Special Weather Statement | OHX | DeKalb, Jackson, Overton, Putnam, Smith, White | 59 min |
| Aug 6, 9:02 PM CDT | Special Weather Statement | OHX | Hickman, Lewis, Marshall, Maury | 43 min |
| Aug 6, 9:07 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford, Warren and 1 more | 38 min |
| Aug 6, 9:13 PM CDT | Special Weather Statement | OHX | Hickman, Humphreys, Lewis, Perry | 47 min |
| Aug 6, 9:39 PM CDT | Special Weather Statement | OHX | Bedford, Giles, Lawrence, Lewis, Marshall, Maury | 66 min |
| Aug 6, 9:43 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Marshall, Rutherford | 47 min |
| Aug 6, 9:45 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, Grundy, Van Buren, Warren | 60 min |
| Aug 6, 10:06 PM CDT | Special Weather Statement | OHX | Lewis, Perry, Wayne | 54 min |
| Aug 6, 10:38 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Lewis | 67 min |
| Aug 6, 10:59 PM CDT | Special Weather Statement | OHX | Lawrence, Perry, Wayne | 61 min |
| Aug 7, 12:02 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 43 min |
| Aug 7, 12:07 AM CDT | Areal Flood Advisory | OHX | Wayne | 113 min |
| Aug 7, 12:40 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 23 min |
| Aug 7, 2:49 PM CDT | Special Weather Statement | OHX | Marshall, Maury | 41 min |
| Aug 7, 2:53 PM CDT | Special Weather Statement | OHX | Hickman | 52 min |
| Aug 7, 3:06 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 39 min |
| Aug 7, 3:32 PM CDT | Areal Flood Advisory | OHX | Marshall, Maury | 118 min |
| Aug 7, 3:36 PM CDT | Special Weather Statement | OHX | Marshall, Maury | 39 min |
| Aug 7, 4:01 PM CDT | Special Weather Statement | OHX | Bedford | 29 min |
| Aug 7, 4:21 PM CDT | Special Weather Statement | OHX | Giles | 24 min |
| Aug 7, 4:28 PM CDT | Special Weather Statement | OHX | Bedford | 47 min |
| Aug 7, 4:32 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall, Maury | 118 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.